Thanks Thanks:  0
Likes Likes:  0
Results 1 to 10 of 10

Thread: Botox

  1. #1

    Default Botox

    has anyone tried botox injections for tics?

  2. #2

    Default Re: Botox

    i have heard about this treatment, it says that this one really helps to ease vocal tics in patients. i would really wana know more about this but i think no one yet has tried this in our community forum..

  3. #3
    Join Date
    Apr 2011
    Location
    Simcoe, ON
    Posts
    84

    Default Re: Botox

    i've thought about it in my forehead, But I think it might just bug me that I can't tic more than anything.

  4. #4

    Default Re: Botox

    Supposedly it takes away the urge to tic in many cases, though not all

  5. #5
    Join Date
    Apr 2005
    Location
    Ottawa, Canada
    Posts
    5,945

    Smile Re: Botox

    Life's A Twitch
    Response # 61
    B. Duncan McKinlay, Ph.D., C.Psych.

    Botox, or Botulinum Toxin Type A, is on occasion used as a treatment for TS -- when the tic is in a highly localized area. Typically Botox is used for very loud, inappropriate, or otherwise distressful vocal tics. The toxin is injected into the vocal cords, paralyzing them and rendering them incapable of performing the tic(s). Of course, given that this treatment globally compromises these muscles this means that volitional acts are also affected (i.e. speaking voice, swallowing, sneezing, burping, and coughing). Some may find that this "throws the baby out with the bathwater". Also, the treatment is fairly downstream in the sense that it only inhibits your ability to perform the tic -- not the neurology causing the tic, the urge to engage in the tic, or the tic attempts themselves. There is some evidence to suggest that the premonitory urge to tic decreases following Botox, but I can see how it might feel like you have an 'unscratchable itch" for those in whom it doesn't.

    Having said all of that, .....I have not heard of Botox ever causing increases in tics, either in the research or anecdotally. Given that the disinhibition inherent to TS can manifest in many different ways however, if the Botox injections to his legs eliminated any motor tics he used to have in that region it is possible that these new vocal tics are simply new 'release valves' that were created once the old avenue was blocked.
    Also, see this TSFC Forum thread

    Hope these may provide some insights!

  6. #6

    Default Re: Botox

    Thank you so much for the info. My tics affect primarily my left arm (and I am left handed) but they are extremely uncomfortable. . I have an appt to have the botox injections on May 26th - I want to at least give it a try. I realize that (a) the use of my left arm may be affected and (b) the urge to tic might not go away, but I am willing to take those risks so at least I will know. If it causes too many problemsm I won''t do it again.

    I will write a note here a couple of weeks after the injections (on June 10th - I made a pop-up note in my calendar) - by which time the botox has had a chance to kick in.

  7. #7
    Join Date
    Apr 2005
    Location
    Ottawa, Canada
    Posts
    5,945

    Default Re: Botox

    We'll be looking forward to your update.

    What interventions or strategies have you tried until now that obviously have not lived up to expectations?

  8. #8

    Default Re: Botox

    I am in the unfortunate position of having Parkinson's Disease as well as Tourette's. I am therefore not allowed to take the traditional meds for Tourette's because it would exacerbate my Parkinson's symptoms. And of course the mdss i take for Parkinson's increase my dopamine - which makes the Tourette's worse! But I have tried a few meds that were safe to sake -clonadine, clonazepam , Doxepin, medical marijuana , regular marijuana - - nothing helps, though at least I sleep better from a very low dose of Doxepin. And when the tics are really bad I take a clonazepam which makes me tired, so I might nap and get some relief.

    So - let's hope the botox works!!

  9. #9
    Join Date
    Apr 2005
    Location
    Ottawa, Canada
    Posts
    5,945

    Cool Re: Botox

    Thank you for sharing your story with us, Zoiny and we wish you the best in your treatment.

    Hope you decide to remain on the Forum to actively participate in discussions with other members who might benefit from your experience.


  10. #10

    Default Re: Botox update

    I promised to report the results of my Botox treatment for my tics.

    Unfortunately - no improvement. My specialist feels it is worth trying once more, injecting into different muscles than she injected before.

    I experienced some muscle weakness but it went away within two weeks. It's possible that insufficient Botox was used - I see her for a follow up appt on July 5th and we will discuss this in more detail.

    I will write again if there is anything worth reporting to you all.

    Zoiny

Similar Threads

  1. Botox treatment to reduce blinking
    By JGJ in forum Diagnosis and Treatment of Tourette Syndrome
    Replies: 1
    Last Post: February 2, 2007, 11:39 AM
  2. Botox for loud vocal tics
    By lena in forum Diagnosis and Treatment of Tourette Syndrome
    Replies: 4
    Last Post: March 16, 2006, 11:17 AM
  3. Botox
    By Grandma1 in forum Diagnosis and Treatment of Tourette Syndrome
    Replies: 17
    Last Post: January 1, 2006, 06:43 AM

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •